Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 130, NWS Nashville, TN

June 10, 2005Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2005, 12:34 PM CDT for Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 12:34 PM CDT (17:34 UTC)
Expired
Jun 10, 2005, 1:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101733
SVROHX
TNC147-101800-
/O.NEW.KOHX.SV.W.0130.050610T1734Z-050610T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1234 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 100 PM CDT

* AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF GREENBRIER...OR ABOUT 9
  MILES SOUTH OF SPRINGFIELD...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENBRIER...RIDGETOP AND 7 MILES SOUTH OF SPRINGFIELD BY 100 PM
  CDT

LAT...LON 3630 8701 3628 8679 3659 8670 3662 8698

$$

21
1 follow-up statement
000 
WWUS54 KOHX 101751
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 PM CDT FRI JUN 10 2005

TNC147-101800-
/O.CON.KOHX.SV.W.0130.000000T0000Z-050610T1800Z/
ROBERTSON TN-
1251 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR 
ROBERTSON COUNTY...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SPRINGFIELD...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGFIELD BY 100 PM CDT

LAT...LON 3644 8701 3642 8680 3659 8670 3662 8698

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:45 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 10, 9:45 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT FRI JUN 10 2005

.DISCUSSION...
THE SURFACE RIDGE IS CENTERED OFF THE EAST COAST WITH A FRONTAL
SYSTEM TO THE WEST/NORTH THAT STRETCHES FROM WEST TEXAS THROUGH THE
PLAINS AND TURNS EAST THROUGH THE GREAT LAKES. OF COURSE, TO THE
SOUTH, TROPICAL STORM ARLENE IS LOCATED JUST NORTH OF THE WESTERN
TIP OF CUBA MOVING NORTH AT 7 KT. EXTENSIVE CLOUDINESS AND CONVECTIVE
ACTIVITY COVERS THE EASTERN GULF OF MEXICO.

CURRENT FORECAST CALLING FOR THE TYPICAL PRE-SUMMER P/C WARM AND HUMID
WITH SCATTERED THUNDER FORECAST. THE MAIN QUESTION IS FOR THE WEEKEND
AND EARLY NEXT WEEK...WHICH WILL BE DETERMINED BY THE TRACK AND SPEED
OF ARLENE. TYPICALLY, FORECASTS FOR THESE TYPE EVENTS ARE CONTINUALLY
ADJUSTED AS THE STORM MOVES CLOSER. WITH THE STORM STILL IN THE
MIDDLE EASTERN GULF OF MEXICO, ITS STILL TOO EARLY YET TO START BLOWING
THE HEAVY RAIN TRUMPET. MY EXPERIENCE HAS BEEN THAT THE GRID POINT
MODELS(ETA/NGM) DONT PERFORM AS WELL AT PREDICTING LANDFALLING
TROPICAL FEATURES AS SPECTRAL BASED MODELS(GFS). OUR MAIN QUESTION
WILL BE HOW MUCH RAIN AND WHEN. HPCS DAY 2 QPF HAS 1-1.5 INCHES OF RAIN
OVER SWRN MIDDLE TENNESSEE WITH THE DAY 3 INDICATING 1-3 INCHES OF
RAIN FOR THE MIDSTATE ENDING MON AM.

WILL LEAVE THE CURRENT FORECAST ALONE FOR NOW...BUT MAY NEED TO ADJUST
POPS UPWARD FOR THE WEEKEND ON THE AFTERNOON PACKAGE. WINDS AND
TEMPS LOOK FINE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:54 PM CDTSevere Thunderstorm WarningOHXDickson, Montgomery36 min
Jun 10, 5:25 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart35 min
Jun 10, 5:53 PM CDTSevere Thunderstorm WarningOHXWilson37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.